Alert archive / Idaho / Frost Advisories in 2016

Frost Advisory 2, NWS Pocatello, ID

May 10, 2016

NWS Pocatello, ID issued this frost advisory at May 10, 2016, 1:55 PM MDT. It took effect at May 10, 2016, 10:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 10, 2016, 1:55 PM MDT (19:55 UTC)
In effect from
May 10, 2016, 10:00 PM MDT
Expired
May 11, 2016, 9:00 AM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

669 
WWUS75 KPIH 101955
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT TUE MAY 10 2016

IDZ019-020-023-025-110400-
/O.UPG.KPIH.FZ.A.0001.160511T0600Z-160511T1500Z/
/O.NEW.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...IDAHO FALLS...REXBURG...HENRY...SODA SPRINGS...
DOWNEY...LAVA HOT SPRINGS...MONTPELIER
155 PM MDT TUE MAY 10 2016

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 32 DEGREE
  RANGE TONIGHT ACROSS MUCH OF THE UPPER SNAKE HIGHLANDS...EASTERN
  HIGHLANDS...AND UPPER SNAKE PLAIN.

* IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR
  KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ024-110400-
/O.NEW.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/
CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITY OF...PRESTON
155 PM MDT TUE MAY 10 2016

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 34 DEGREE
  RANGE TONIGHT ACROSS THE CACHE VALLEY. 

* IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR
  KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-110400-
/O.UPG.KPIH.FZ.A.0001.160511T0600Z-160511T1500Z/
/O.NEW.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
155 PM MDT TUE MAY 10 2016

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE
  RANGE TONIGHT ACROSS THE LOWER SNAKE PLAIN.

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-022-110400-
/O.NEW.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
MALAD CITY...OAKLEY...ROCKLAND
155 PM MDT TUE MAY 10 2016

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE
  RANGE TONIGHT ACROSS MUCH OF THE EASTERN MAGIC VALLEY AND SOUTH
  CENTRAL HIGHLANDS. 

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KB
1 follow-up statement
296 
WWUS75 KPIH 110340
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
940 PM MDT TUE MAY 10 2016

IDZ019-020-023>025-111500-
/O.CON.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK...
DRIGGS...VICTOR...IDAHO FALLS...REXBURG...HENRY...SODA SPRINGS...
DOWNEY...LAVA HOT SPRINGS...PRESTON...MONTPELIER
940 PM MDT TUE MAY 10 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 32 DEGREE 
  RANGE TONIGHT ACROSS MUCH OF THE UPPER SNAKE HIGHLANDS...
  EASTERN HIGHLANDS...AND UPPER SNAKE PLAIN. 

* IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR 
  KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ017-021-022-111500-
/O.CON.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY...ROCKLAND
940 PM MDT TUE MAY 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE 
  RANGE TONIGHT ACROSS THE LOWER SNAKE PLAIN. 

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE 
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 10, 2:35 AM MDT, 11 hours 20 minutes earlier.

Area forecast discussion, May 10, 2:35 AM MDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MDT TUE MAY 10 2016

.SHORT TERM...TODAY THROUGH THU NIGHT. TROUGH WILL EXIT
TONIGHT...BUT STILL ENOUGH MOISTURE AND INSTABILITY TO GENERATE
SHOWERS AND AFTERNOON THUNDERSTORMS...MAINLY THE EASTERN HALF OF
THE FORECAST AREA...BUT OTHER PARTS AS WELL...JUST MORE LIGHT
SLIGHT CHANCE IMPACT. AFTER TONIGHT...AN UPPER LEVEL RIDGE
STRONGLY BUILDS IN...AND PUSHES THE FRINGE OF THE SHOWER AND
THUNDERSTORM TRACK TO THE ID-MT BORDER REGION AND A SMALL AREA IN
THE CENTRAL ID MOUNTAINS. NOT AS MUCH INSTABILITY AND SO THREAT
IS VERY LOW. WOULD NOT SAY ZERO AS THERE IS SOME NEGATIVE LIFTED
INDEX IN THAT AREA AND CAPE ABOVE 300 J/K INDICATED EVEN BY THE
GFS...WHICH IS USUALLY HARDER TO GET CONVECTION. NOT LOOKING AT A
REPEAT TO THE WIND SITUATION OF YESTERDAY...BUT THERE IS A
SIGNIFICANT WIND SHIFT AS NORTHERLY FLOW INCREASES ALOFT. RIGHT
NOW...IT APPEARS THAT THE NORTH WIND STAYS BELOW 9KT OVER THE
AMERICAN FALLS RESERVOIR...SO NO LAKE WIND ADVISORY WILL BE
NEEDED. THE COLD AIR ADVECTION IN THE NORTH WIND WILL KEEP
TEMPERATURES COLD...EVEN COLDER THAN YESTERDAY. BUT THE NORTH WIND
SHUTS DOWN WED AND STRONG WARMING UNDER THE RIDGE AT 9 TO 11 DEG F
PER DAY FOR BOTH WED AND THU.

THESE LEAVES THE MOST IMPACTFUL WEATHER FOR LAST. THERE IS
EXPECTED TO BE SUB-FREEZING TEMPERATURES IN THE POPULATED
I-15/US-20 CORRIDOR FROM FORT HALL NORTHWARD TONIGHT WITH THE COLD
NORTHERLY WIND ALL DAY. THE WORST WILL BE SEEN IN THE UPPER SNAKE
PLAIN...INCLUDING IDAHO FALLS/AMMON AND REXBURG. IT WILL ALSO BE
WIDESPREAD...EVEN IN POPULATED AREAS...OF THE EASTERN HIGHLAND
ZONES AND PLACES LIKE SODA SPRINGS...SWAN VALLEY...SAINT
ANTHONY...AND ASHTON.

.LONG TERM...FRIDAY THROUGH TUESDAY...THE END OF THE WEEK
STARTS OF WARM AND DAY UNDER A HIGH PRESSURE RIDGE. FORECAST MODELS
ARE IN PRETTY GOOD AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN
THIS FORECAST PERIOD. UNFORTUNATLY WHEN WE NEED THEM TO AGREE
SATURDAY WITH THE NEXT APPROACHING WEATHER SYSTEM...THEY START TO
DISAGREE A BIT. BOTH GFS AND ECMWF BRING MOISTURE AND THE UPPER LOW
INTO THE REGION AND THUS MORE OR LESS AN EQUAL CHANCE FOR RAIN AND
THUNDERSTORMS...HOWEVER THEIR TIMING AND PLACEMENT FOR HEAVIEST
ACTIVITY DIFFERS. THE ECMWF MODELS PLACES STRONGEST ACTIVITY MORE TO
THE NORTH AND CLEARS THE FIRST MAIN ROUND OF ACTIVITY EARLY SUNDAY
MORNING. GFS SOLUTION KEEPS ALMOST ALL OF SE IDAHO RAINY THROUGH
SUNDAY AND INTO MONDAY. THE FORECAST IS MORE IN LINE WITH THE GFS
SOLUTION ATTM WITH A TREND TOWARD HIGHER POPS IN THE EASTERN
HIGHLANDS BY MONDAY. A RATHER SIGNIFICANT COOL OFF EXPECTED FOR
SUNDAY WITH TEMPERATURES EXPECTED TO DROP 10 TO 15 DEGREES ACROSS
OUR REGION. THE RELATIVELY COOLER AIR IS EXPECTED TO STICK AROUND
THE FIRST HALF OF NEXT WEEK. NP/MESSICK

&&

.AVIATION...ISOLATED SHOWERS EXPECTED TODAY AT ALL
LOCATIONS...THUNDERSTORMS NOT LIKELY. INCREASING WINDS FROM THE
NORTH AT IDA MID TO LATE MORNING IN EXCESS OF 15 KNOTS WHICH WILL
PERSIST THROUGH EVENING. THIS TREND ALSO EXPECTED AT PIH JUST NOT
QUITE AS STRONG. BYI WINDS SHOULD BE FROM THE WEST TO NORTHWEST AT
LESS THAN 15 KNOTS. DIURNAL FLOW AT SUN. CEILINGS FORECAST AT VFR
STATUS FOR ALL 4 SITES EXCEPT IN SHORT PERIODS OF ANY HEAVY RAINFALL
THE NEXT 24 HOURS. NP/MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
IDZ019>021-023-025.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:29 AM MDTFreeze WatchPIH11 hr
May 10, 1:55 PM MDTFreeze WarningPIH19 hr

Nearby

Frost Advisories in Idaho, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.